Dynamics of two vortex rings on a sphere

    2006, Vol. 2, No. 2, pp.  181-192

    Author(s): Borisov A. V., Mamaev I. S.

    The motion of two vortex rings on a sphere is considered. This motion generalizes the well-known centrally symmetrical solution of the equations of point vortex dynamics on a plane derived by D.N. Goryachev and H. Aref. The equations of motion in this case are shown to be Liouville integrable, and an explicit reduction to a Hamiltonian system with one degree of freedom is described. Two particular cases in which the solutions are periodical are presented. Explicit quadratures are given for these solutions. Phase portraits are described and bifurcation diagrams are shown for centrally symmetrical motion of four vortices on a sphere.
    Keywords: vortex, Hamiltonian, motion on a sphere, phase portrait
    Citation: Borisov A. V., Mamaev I. S., Dynamics of two vortex rings on a sphere, Rus. J. Nonlin. Dyn., 2006, Vol. 2, No. 2, pp.  181-192

    Download File
    PDF, 321.21 Kb

    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License